MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 29MECJ-502
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022 a 29mm sjm masters series valve expanded cuff was implanted successfully.On an unknown date, the patient developed a severe paravalvular leak.It was noted that during the same time the patient had jaundice, unrelated to the paravalvular leak, that resolved after treatment.The valve was explanted (b)(6) 2022 and replaced with a new 29mm sjm masters series valve expanded cuff.It was noted that the patient experienced pulmonary hypertension during surgery.The patient is reported to be stable.No additional information was reported.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant due to perivalvular leak was reported.The investigation found that both leaflets were intact and opened and closed completely without difficulty.No material was seen within the pivot recesses or on the surfaces of the mechanical leaflets.The sewing cuff was intact.There was a patchy fibrous pannus formation on the sewing cuff which did not appear to impinge upon the mechanical components.No inflammation.Sections of material removed from the sewing cuff consisted of fibrous tissue consistent with pannus.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received the cause of the reported incident could not conclusively be determined.H1: report type corrected to serious injury.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15750063
Report Number2135147-2022-01970
Device Sequence Number14192700
Product Code LWQ
UDI-Device Identifier05414734006545
UDI-Public05414734006545
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model Number29MECJ-502
Device Catalogue Number29MECJ-502
Device Lot Number7856556
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale